Alert archive / Arkansas / Tornado Warnings in 2012
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 9, 2012, 2:12 PM CST for Izard County, Sharp County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2012, 2:12 PM CST (20:12 UTC)
- Expired
- Dec 9, 2012, 3:00 PM CST
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 135 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 2:55 PM CST | HAIL 0.5 | Evening Shade, AR | DIME SIZED HAIL REPORTED IN EVENING SHADE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 2:10 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WFUS54 KLZK 092012
TORLZK
ARC065-135-092100-
/O.NEW.KLZK.TO.W.0028.121209T2012Z-121209T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CST SUN DEC 9 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 300 PM CST
* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED NEAR BRANDENBERG...OR 9 MILES SOUTHWEST OF
MELBOURNE. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
MELBOURNE... STELLA... SIDNEY...
MYRON... LUNENBURG... LONE STAR...
LACROSSE... GID... BRANDENBERG...
ZION... TWIN CREEK... SAGE...
EVENING SHADE... WOLF MTN... WOLF DEN MTN...
THOMPSON MTN... SIR ALEC MTN... RUTHIE MTN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3623 9165 3603 9153 3593 9196 3594 9198
3592 9200 3592 9202 3595 9204 3594 9206
3600 9208
TIME...MOT...LOC 2012Z 243DEG 29KT 3598 9199
$$
/443 follow-up statements
247
WWUS54 KLZK 092022
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
222 PM CST SUN DEC 9 2012
ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
222 PM CST SUN DEC 9 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
CENTRAL IZARD COUNTIES UNTIL 300 PM CST...
AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR LUNENBURG...OR 4 MILES SOUTH OF
MELBOURNE...MOVING EAST AT 40 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
MELBOURNE... STELLA... SIDNEY...
MYRON... LUNENBURG... LACROSSE...
GID... ZION... SAGE...
EVENING SHADE... WOLF DEN MTN...
MELBOURNE MUNI ARPT... MEEKS MTN...
HALEY FORT MTN... GILLIHAN LAKE... CATFISH LAKE...
BONE TOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.
LAT...LON 3604 9199 3621 9169 3623 9165 3603 9153
3593 9195
TIME...MOT...LOC 2022Z 250DEG 33KT 3601 9188
$$
/44512
WWUS54 KLZK 092031
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CST SUN DEC 9 2012
ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
231 PM CST SUN DEC 9 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
EAST CENTRAL IZARD COUNTIES UNTIL 300 PM CST...
AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR STELLA...OR 5 MILES SOUTHEAST OF
MELBOURNE...MOVING EAST AT 35 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
MELBOURNE... STELLA... SIDNEY...
LUNENBURG... LACROSSE... GID...
ZION... SAGE... EVENING SHADE...
MELBOURNE MUNI ARPT... GILLIHAN LAKE...
CATFISH LAKE... BONE TOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.
LAT...LON 3605 9194 3619 9162 3608 9156 3603 9153
3594 9191
TIME...MOT...LOC 2031Z 254DEG 31KT 3602 9180
$$
/44471
WWUS54 KLZK 092041
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CST SUN DEC 9 2012
ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
241 PM CST SUN DEC 9 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
EAST CENTRAL IZARD COUNTIES UNTIL 300 PM CST...
AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 MILES NORTHWEST OF SIDNEY...OR 10 MILES
EAST OF MELBOURNE...MOVING EAST AT 35 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
SIDNEY... ZION... EVENING SHADE...
GILLIHAN LAKE... CATFISH LAKE... BONE TOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.
LAT...LON 3597 9179 3609 9180 3617 9161 3608 9156
3603 9153
TIME...MOT...LOC 2042Z 252DEG 31KT 3604 9169
$$
/44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 9, 12:06 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 9, 12:06 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1206 PM CST SUN DEC 9 2012 .AVIATION...0918Z TAF CYCLE WL CONT TO SEE MAINLY MVFR CONDS ACRS THE FA THIS AFTN. A FEW SHRA/ISOLD TSRA WL CONT ACRS NRN AR AS WELL...GENERALLY ALONG AND N OF A WARM FNT. MEANWHILE...FOCUS WL PRIMARILY BE ON THE SLOW MOVG CDFNT LOCATED OVR NWRN AR ATTM. THE BNDRY WL CONT TO SHIFT SEWD LATER TODAY AND TNGT...WITH ADDITIONAL CONVECTION FORMING AHEAD OF IT. INCRSG SLY WINDS AHEAD OF THE FNT WL PRODUCE A COMBO OF MVFR/ VFR CONDS. SOME STRONG/SVR STORMS WL BE POSSIBLE LATE THIS AFTN/EARLY EVENING...WITH LOCALIZED WINDS GUSTS OF 40 TO 50 MPH VCNTY STORMS. WINDS WL SHIFT TO THE NW BEHIND THE FROPA WITH SPEEDS OF 5 TO 15 MPH COMMON...WITH GUSTS OF 20 TO 25 MPH POSSIBLE INTO TNGT AND MON. /44/ && .PREV DISCUSSION... /ISSUED 401 AM CST SUN DEC 9 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY FRONT LIFTING NORTH ACROSS THE CWA THIS MORNING...WITH SHRA AND TSRA ONGOING ALONG THIS BOUNDARY AS IT LIFTS NORTH. SOME STORMS HAVE PULSED UP TO SVR LEVELS...WITH MAINLY LARGE HAIL REPORTED WITH THE STRONGEST STORMS. RECENTLY...THE OVERALL TREND SHOWS NO SVR STORMS...BUT A FEW STRONG CELLS STILL CONTINUING EAST OF LITTLE ROCK. TEMPS ACROSS THE CWA HAVE BASICALLY REMAINED STEADY OVERNIGHT...IF NOT ACTUALLY WARMING A FEW DEG SOUTH OF THE FRONT SINCE SAT EVENING. DURING THE MORNING HRS...BEST POPS SHIFT NORTH ACROSS NRN SECTIONS OF THE STATE REMAINING HIGHEST IN PROXIMITY TO THE WARM FRONT. WARMER CONDITIONS ARE EXPECTED FOR THIS AFTERNOON WITH THE SIGNIFICANT SRLY FLOW INCREASING ACROSS THE STATE. EXPECT GENERALLY UPPER 60S TO LOW 70S ACROSS THE CWA...WITH EVEN SOME MID 70S POSSIBLE ACROSS THE FAR SOUTH. TEMPS ACROSS THE FAR NW MAY STAY IN THE 50S AS THE MAIN COLD FRONT BEGINS MOVING BACK SOUTH. THE CAVEAT TO HOW WARM THE TEMPS GET THIS AFTERNOON WILL BE DEPENDENT ON CLOUD COVER...WHICH WILL TEND TO KEEP TEMPS A COUPLE DEGREES COOLER. A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE THIS AFTERNOON INTO THE OVERNIGHT HRS. WIDESPREAD SHRA/TSRA ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. DO THINK THAT SOME STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE STATE. HOWEVER...INSTABILITY WILL BE THE DETERMINING FACTOR REGARDING HOW WIDESPREAD THE SEVERE POTENTIAL WILL BE. AS MENTIONED EARLIER...THIS WILL BE DEPENDENT HOW HOW WARM AREAS GET AHEAD OF THE COLD FRONT...WHICH MAY BE HINDERED BY CLOUD COVER. THE MAIN THREAT WITH ANY STORM THAT DOES BECOME SEVERE WILL BE LARGE HAIL...WITH SOME DAMAGING WINDS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR TORNADOES DOES LOOK LIMITED AT THIS TIME GIVEN THE LOWEST HALF TO 1 KM SHR NOT EXPECTED TO BE IDEAL. EVEN SO...IF A DISCRETE STORM WERE TO MAINTAIN ITSELF AHEAD OF THE FRONT...CANNOT RULE OUT THE POSSIBILITY COMPLETELY. THE BEST CHANCE FOR THIS WOULD BE ACROSS THE FAR SERN COUNTIES JUST AHEAD OF THE FRONT. ONCE THE FRONT PASSES...MUCH COLDER AIR WILL BE SURGING INTO THE STATE AS THE MAIN UPPER TROUGH APPROACHES FROM THE WEST. MOST OF THE MOISTURE WILL BE TO THE EAST BY THE TIME THE COLDEST AIR ARRIVES. HOWEVER...ADDITIONAL LIFT ASSOCIATED WITH THE APPROACHING UPPER TROUGH COULD GENERATE ENOUGH FORCING WITH WEAK MOISTURE TRANSPORT THAT ADDITIONAL PRECIP COULD REDEVELOP BEHIND THE MAIN LINE OF CONVECTION. THIS REDEVELOPMENT WILL BE IN THE COLD AIR WELL BEHIND THE FRONT. EVEN AS TIME GETS CLOSER...THERE CONTINUES TO BE UNCERTAINTY ON HOW MUCH MOISTURE WILL BE AVAILABLE THIS FAR INTO THE COLD AIR. THE NAM HAS BY FAR BEEN THE MOST CONSISTENT SHOWING ENOUGH MOISTURE AVAILABLE FOR REDEVELOPMENT OF PRECIP. FOR THIS REASON...WILL CONTINUE TO MENTION SLIGHT CHANCE TO LOW END CHANCE POPS REMAINING FURTHER WEST ON MON MORNING...WITH A MIX OF RAIN/SLEET INITIALLY...THEN RAIN/SNOW...EVEN ALL SNOW POSSIBLE FOR A BRIEF PERIOD BEFORE THE DRIER AIR MOVES IN. THE BEST POTENTIAL FOR SEEING ANY WINTRY PRECIP WILL BE GENERALLY ALONG AN AXIS FROM SAY MURFREESBORO...TO LITTLE ROCK...TO AUGUSTA. SHOULD NOTE THAT ANY FROZEN PRECIP THAT DOES FALL WILL LIKELY BE LIGHT...AND BE DIFFICULT TO STICK TO ROADWAYS DUE TO THE VERY WARM GROUND TEMPS...AND ABOVE FREEZING NEAR SFC TEMPS. DRY AIR AND SYNOPTIC SCALE DESCENT ON THE BACK SIDE OF THE UPPER TROUGH WILL ERODE MOST OF THE PRECIPITAL MOISTURE BY MON AFTERNOON. TEMPS WILL ALSO BE IN THE MID 30S TO MID 40S DURING THE AFTERNOON HRS...SO ANY WINTRY PRECIP THAT DOES FALL WILL HAVE MELTED FAIRLY RAPIDLY. SFC HIGH PRESSURE WILL MOVE OVER THE STATE BY TUE MORNING...WITH WINDS BECOMING LIGHT...WITH A VERY DRY AIRMASS IN PLACE. THIS WILL ALLOW TEMPS TO COOL OFF RAPIDLY...WITH LOWS BOTTOMING OUT MAINLY IN THE 20S AREA WIDE. WOULDNT BE SURPRISED TO SEE SOME UPPER TEENS IN THE VALLEYS OF THE OZARKS AND OUACHITAS. BELOW NORMAL TEMPS WILL THEN PERSIST THROUGH THU AS FLOW ALOFT REMAINS NW...AND SFC HIGH PRESSURE REMAINS ACROSS THE REGION. LONG TERM...THURSDAY THROUGH SATURDAY MODELS CONTINUE TO SHOW A RATHER PROGRESSIVE PATTERN IN THE MEDIUM RANGE WITH ANOTHER STORM SYSTEM TO DEAL WITH LATE IN THE PERIOD. WHILE THE MODELS ARE IN DECENT ENOUGH AGREEMENT INITIALLY...THEY BEGIN TO DIVERGE WITH THEIR SOLUTIONS AS THE PERIOD PROGRESSES. I AM REALLY HAVING A HARD TIME DECIDING ON WHICH WAY TO LEAN THIS MORNING AND A MIDDLE OF THE ROAD APPROACH WILL BE PREFERRED. PERIOD STARTS OFF WITH BROAD RIDGING OVER THE SOUTHEAST CONUS AS UPPER LEVEL LOW PRESSURE ROTATES INTO THE CENTRAL CALIFORNIA COAST. TEMPERATURES WILL MODERATE WITH TIME AS SURFACE HIGH PRESSURE MOVES AWAY AND SOUTHERLY FLOW ALOFT INCREASES IN ADVANCE OF THE WEST COAST SYSTEM. OVERALL MAV/MEX NUMBERS LOOK GOOD BUT WILL TWEAK UPWARDS IN A FEW LOCATIONS. WILL KEEP FRIDAY DRY FOR NOW BUT IF FASTER SOLUTION IS INDEED THE ONE THAT VERIFIES...POPS WILL NEED TO BE INTRODUCED A LITTLE EARLIER THAN CURRENT THINKING. SURFACE CYCLONE ASSOCIATED WITH THE DEVELOPING SYSTEM MOVES INTO THE CENTRAL PLAINS BY SATURDAY MORNING. SYSTEM WILL MOVE OFF TO THE NORTHEAST AND DRAG A COLD FRONT THROUGH THE AREA SATURDAY ALTHOUGH PRECIPITATION CHANCES WILL START FRIDAY NIGHT. WITH DIFFERENCES BEING WHAT THEY ARE BETWEEN THE MODELS...WILL ONLY KEEP POPS IN THE SCATTERED CATEGORY FOR NOW. WILL NEED TO WATCH FOR POSSIBLE SEVERE WEATHER THREAT AS SYSTEM EVOLVES. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 9, 4:40 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 440 AM CST SUN DEC 9 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101045- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 440 AM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING AS A WARM FRONT MOVES THROUGH THE STATE. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH LARGE HAIL THE PRIMARY CONCERN. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ATTENTION WILL THEN TURN TO A COLD FRONT THAT WILL SURGE SOUTHEAST ACROSS THE STATE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND A FEW OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY CONCERN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE BEST CHANCES FOR SEEING THE STRONGEST STORMS WILL BE ACROSS SOUTHEASTERN ARKANSAS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING WHERE ATMOSPHERIC CONDITIONS ARE A LITTLE MORE FAVORABLE. MUCH COLDER AIR WILL SURGE INTO THE STATE BEHIND THIS FRONT LATE TONIGHT AND INTO MONDAY. MOST OF THE MOISTURE WILL BE TO THE EAST BY THE TIME THE COLDEST AIR ARRIVES. HOWEVER...AREAS ACROSS THE NORTH COULD SEE A BRIEF MIX WITH OR CHANGE OVER TO SNOW LATE TONIGHT. EVEN SO...THE THREAT FOR ANY WINTER WEATHER HAZARDS ARE EXPECTED TO REMAIN LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL HOURS OF A LIGHT WINTRY MIX WILL BE POSSIBLE EARLY MONDAY AS COLDER AIR SURGES IN. WHILE THE COLDEST OF THE AIR WILL ARRIVE AFTER THE BEST MOISTURE EXITS THE STATE...AREAS ALONG A LINE FROM MURFREESBORO TO LITTLE ROCK TO AUGUSTA MAY SEE A BRIEF CHANGE OVER TO WINTRY PRECIPITATION. HOWEVER...GROUND TEMPERATURES SIMPLY REMAIN TOO WARM FOR ANY SIGNIFICANT ACCUMULATION. ANOTHER STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS LATE IN THE WEEK AND DRAG A COLD FRONT ACROSS THE STATE SATURDAY. THERE ARE SOME INDICATIONS THIS SYSTEM COULD RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE STATE. WITH THE SYSTEM CLOSE TO A WEEK OUT...IT WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, Dec 9, 12:48 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CST SUN DEC 9 2012
ARZ005-006-091935-
BAXTER AR-FULTON AR-
1248 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
NORTHEASTERN BAXTER COUNTIES UNTIL 130 PM CST...
AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES EAST OF ROBINSON PT LNDG...OR 12 MILES
EAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VIOLA... STURKIE... ROBINSON PT LNDG...
OTT... GAMALIEL LANDING... FLINT SPRINGS...
DIAMOND BAY... VIDETTE... MOKO...
HENDERSON... GEPP... GAMALIEL...
ELIZABETH... CAMP... WOOD PT PARK...
WOLF KNOB... WILDCAT KNOB... WALLACE KNOB...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3644 9165 3626 9220 3642 9230 3651 9211
3650 9169
TIME...MOT...LOC 1848Z 243DEG 21KT 3638 9215
/44Special weather statement, Dec 9, 1:41 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 141 PM CST SUN DEC 9 2012 ARZ005-014-015-092025- BAXTER AR-IZARD AR-STONE AR- 141 PM CST SUN DEC 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STONE...CENTRAL IZARD AND SOUTHERN BAXTER COUNTIES UNTIL 230 PM CST... AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF THOLA...OR 15 MILES WEST OF MOUNTAIN VIEW...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MELBOURNE... STELLA... OXFORD... LUNENBURG... LONE STAR... LACROSSE... HERPEL... GORBY... GID... FIFTY SIX... BRANDENBERG... BLANCHARD SPGS CAVERN... VIOLET HILL... TWIN CREEK... TIMBO... SYLAMORE... SAGE... OPTIMUS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3624 9188 3597 9173 3580 9241 3596 9242 TIME...MOT...LOC 1941Z 245DEG 38KT 3592 9231 /44
Special weather statement, Dec 9, 1:46 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 146 PM CST SUN DEC 9 2012 ARZ022-023-031-092030- CONWAY AR-POPE AR-VAN BUREN AR- 146 PM CST SUN DEC 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...EASTERN POPE AND NORTHERN CONWAY COUNTIES UNTIL 230 PM CST... AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF HECTOR...OR 18 MILES NORTHEAST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLINTON... MT EVANS... JERUSALEM... HECTOR... CLEVELAND... CLAUDE... CHOCTAW REC AREA... CHOCTAW... BROCK CREEK LAKE... SCOTLAND... RUPERT... MORGANTON... FORMOSA... CULPEPPER... CRABTREE... COGLESVILLE... BOTKINBURG... BEVERAGE TOWN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3575 9245 3545 9231 3535 9293 3552 9300 TIME...MOT...LOC 1946Z 248DEG 27KT 3546 9290 /44
Local storm report, Dec 9, 2:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 W VIOLA 36.40N 92.06W
12/09/2012 FULTON AR LAW ENFORCEMENT
A ROOF WAS BLOWN OFF OF AN APARTMENT BUILDING...AS WELL
AS SEVERAL MOBILE HOMES. THERE WAS ALSO DAMAGE TO
OUTBUILDINGS AS WELL.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:59 PM CST | Special Weather Statement | LZK | Montgomery | 31 min |
| Dec 8, 10:29 PM CST | Special Weather Statement | LZK | Montgomery | 46 min |
| Dec 8, 10:34 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 25 min |
| Dec 8, 11:01 PM CST | Special Weather Statement | LZK | Montgomery | 44 min |
| Dec 8, 11:17 PM CST | Special Weather Statement | LZK | Independence | 43 min |
| Dec 8, 11:22 PM CST | Special Weather Statement | LZK | Polk | 28 min |
| Dec 8, 11:53 PM CST | Special Weather Statement | LZK | Garland | 32 min |
| Dec 9, 12:04 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 26 min |
| Dec 9, 12:11 AM CST | Special Weather Statement | LZK | Faulkner | 44 min |
| Dec 9, 12:12 AM CST | Special Weather Statement | LZK | Lonoke | 48 min |
| Dec 9, 12:24 AM CST | Severe Thunderstorm Warning | LZK | Garland, Pulaski, Saline | 51 min |
| Dec 9, 12:32 AM CST | Special Weather Statement | LZK | Montgomery | 33 min |
| Dec 9, 12:56 AM CST | Special Weather Statement | LZK | Woodruff | 44 min |
| Dec 9, 1:03 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Saline | 42 min |
| Dec 9, 1:10 AM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 35 min |
| Dec 9, 1:16 AM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 44 min |
| Dec 9, 1:41 AM CST | Special Weather Statement | LZK | Pulaski | 29 min |
| Dec 9, 1:44 AM CST | Special Weather Statement | LZK | Garland, Saline | 31 min |
| Dec 9, 2:12 AM CST | Special Weather Statement | LZK | Saline | 28 min |
| Dec 9, 2:41 AM CST | Special Weather Statement | LZK | Pulaski | 29 min |
| Dec 9, 3:23 AM CST | Special Weather Statement | LZK | Lonoke, Prairie | 32 min |
| Dec 9, 3:55 AM CST | Special Weather Statement | LZK | Prairie | 30 min |
| Dec 9, 5:17 AM CST | Special Weather Statement | LZK | White | 43 min |
| Dec 9, 7:52 AM CST | Special Weather Statement | LZK | Baxter | 43 min |
| Dec 9, 8:01 AM CST | Special Weather Statement | LZK | Sharp | 29 min |
| Dec 9, 12:48 PM CST | Special Weather Statement | LZK | Fulton | 47 min |
| Dec 9, 1:41 PM CST | Special Weather Statement | LZK | Izard | 44 min |
| Dec 9, 1:46 PM CST | Special Weather Statement | LZK | Van Buren | 44 min |
| Dec 9, 2:05 PM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp, Stone | 40 min |
| Dec 9, 2:29 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 46 min |
| Dec 9, 2:54 PM CST | Tornado Warning | LZK | Sharp | 36 min |
| Dec 9, 3:11 PM CST | Special Weather Statement | LZK | Cleburne | 29 min |
| Dec 9, 3:18 PM CST | Special Weather Statement | LZK | Cleburne | 32 min |
| Dec 9, 3:21 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 39 min |
| Dec 9, 3:31 PM CST | Severe Thunderstorm Warning | LZK | Cleburne | 29 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 45 min |
| Dec 9, 4:00 PM CST | Special Weather Statement | LZK | Faulkner | 45 min |
| Dec 9, 4:01 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 44 min |
| Dec 9, 4:09 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 19 min |
| Dec 9, 4:16 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson | 44 min |
| Dec 9, 4:23 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 37 min |
| Dec 9, 4:44 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson | 31 min |
| Dec 9, 4:59 PM CST | Special Weather Statement | LZK | Faulkner | 31 min |
| Dec 9, 5:08 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, White | 22 min |
| Dec 9, 5:10 PM CST | Special Weather Statement | LZK | Jackson | 30 min |
| Dec 9, 5:18 PM CST | Special Weather Statement | LZK | Saline | 47 min |
| Dec 9, 5:23 PM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 37 min |
| Dec 9, 5:27 PM CST | Special Weather Statement | LZK | White | 43 min |
| Dec 9, 5:46 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 29 min |
Nearby
Tornado Warnings in Arkansas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.